MAUDE Adverse Event Report: MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM PRIME BRPL HLX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM PRIME BRPL HLX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number APB-2-6-HX-ES
Medical Device Problem Codes Stretched (1601); Material Deformation (2976); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/26/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received a report that after passing through the hub, resistance was encountered at the proximal end of the catheter and delivery was not possible; when attempting to retrieve it, the catheter became stuck.The entire catheter was retrieved, and a new catheter was guided again.The coil did not smoothly extend from the introducer sheath, there was resistance when pushing out the sheath.The catheter was not damaged.There was damage to the embolization coil.The reported device and any accessory devices were prepared as indicated in the instructions for use (ifu).No patient was involved.Ancillary devices include a fg11150-0615-2x, 231819569 microcatheter.
 
Event or Problem Description
Additional information received reported the patient was undergoing the procedure to treat a 6.1mm middle cerebral artery (mca) aneurysm.Vessel tortuosity was moderate.During preparation, the introducer sheath was held vertically when the implant coil was pulled back inside during hydration.A continuous flush was administered and maintained during the procedure as indicated in the ifu.It was clarified that when retrieving the coil, it was stuck in the microcatheter so the system was removed together.There was no harm or injury to the patient associated with this event and the patient was noted to be recovering with no problem.After removal, it was observed the coil was elongated/stretched and the filament was exposed.The cause of the resistance was not determined.
 
Additional Manufacturer Narrative
B5 updated with additional information received.H6 coding based on all available information.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
H3: product analysis as found condition (condition of returned device): the axium prime device was returned for analysis within a shipping box, a resealable plastic biohazard pouch, and burly within the introducer sheath.No microcatheter was returned.Visual inspection/damage location details: the introducer sheath was found to be hanging off the proximal end of the pushwire.The introducer sheath was found to be damaged (bent/kinked) at the distal segment at ~7.6cm from the distal end.The pushwire was found to be bent at ~7.1cm and bent at ~87.5cm from the proximal end.The axium prime implant coil was found to be stretched and damaged; in addition, the polypropylene filament was found to be intact with the pushwire detach element; however, broken off from the implant coil.No other anomalies were observed.Testing/analysis (including sem reports): during testing, the axium prime device was unable to be resheathed due to the damaged condition.No further testing was performed.Conclusion: based on the device analysis and the reported information, the customer¿s report of ¿coil resistance/stuck in catheter¿ was able to be confirmed, as the damage found with the axium prime device is consistent with advancing or retracting against resistance within the microcatheter.A few possible causes for the ¿coil resistance/stuck in catheter¿ are but not limited to, tortuous anatomy, and damage or kink to pushwire; however, the root cause for the resistance was unable to be determined.Based on the device analysis and the reported information, the customer¿s report of ¿ coil stretched¿ and ¿ resistance/failure to resheath¿ were both able to be confirmed, as the axium prime device was returned with the pushwire bent/kinked, and the implant coil stretched (damaged).It is possible the cause of the damage occurred from ¿the user advances the coil against resistance¿.During testing the axium prime device failed to be resheath.The damage axium prime device was determined to be the cause for the ¿failure to resheath¿.The patients vessel tortuosity was noted to be moderate, which could lead to possible resistance during advancement.The damage found with the introducer sheath is possible evidence that the rhv may have been overtightened, which could also lead to possible resistance during advancement.The phenom-17 catheter used in the procedure was not returned; therefore, any contribution the catheter had towards resistance/damage was unable to be assessed.Via the ifu the axium prime was found to be compatible with the phenom-17 catheter.The reported device and any accessory devices were prepared as indicated in the instructions for use (ifu).During preparation, the introducer sheath was held vertically when the implant coil was pulled back inside during hydration; in addition, a continuous saline flush was administered and maintained as indicated in the ifu.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
AXIUM PRIME BRPL HLX
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX  22210
Manufacturer (Section G)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX   22210
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key23645028
Report Number9617601-2025-02981
Device Sequence Number13226197
Product Code KRD
UDI-Device Identifier00847536021013
UDI-Public(01)00847536021013(17)270823(10)229539093
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K151447
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/28/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAPB-2-6-HX-ES
Device Catalogue NumberAPB-2-6-HX-ES
Device Lot Number229539093
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/04/2025
Supplement Date Received by Manufacturer12/17/2025
01/15/2026
Initial Report FDA Received Date11/25/2025
Supplement Report FDA Received Date01/13/2026
01/28/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/23/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown